Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

A finite element method for first order hyperbolic equations


Author: Garth A. Baker
Journal: Math. Comp. 29 (1975), 995-1006
MSC: Primary 65N30
DOI: https://doi.org/10.1090/S0025-5718-1975-0400744-5
MathSciNet review: 0400744
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A class of finite element methods is proposed for first order hyperbolic equations. The expository example chosen is of a single equation in one space dimension with constant coefficients.

Optimal $ {L^2}$ error estimates are derived for both approximations continuous in the time variable and an approximation scheme discrete in time.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30

Retrieve articles in all journals with MSC: 65N30


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1975-0400744-5
Article copyright: © Copyright 1975 American Mathematical Society